MAUDE Adverse Event Report: Bausch + Lomb enVista Aspire IOL; Intraocular Lens

Bausch + Lomb enVista Aspire IOL; Intraocular Lens
Model Number EA
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Corneal Edema (1791); Hypopyon (1913); Inflammation (1932); Intraocular Pressure Increased (1937); Visual Impairment (2138); Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 09/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted.Investigation of this event is in progress.Recall of device is underway.
 
Event or Problem Description
It was reported that approximately 1.5 weeks after implantation of an intraocular lens (iol) into the left eye, the patient presented with toxic anterior segment syndrome (tass).The original surgery was complex due to pseudoexfoliation and use of malyugin ring during procedure to open pupil and the use of a ctr to aide capsular bag support.Patient outcome is is good (20/20) but the pupil is irregular from the pupil stretching.Additional information was requested, but not received.
 
Additional Manufacturer Narrative
Corrected d4, 6a, h7 additional information: a2 b3, b5, b6, b7, d10, h6, h11.A review of the device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.Based on the available information, the root cause could not be conclusively determined.
 
Event or Problem Description
Additional information was obtained from the reporting surgeon indicating the patient presented one day post op with decreased visual acuity, anterior chamber fibrin, hypopyon, injection, corneal edema and increased post op intraocular pressure.Patient was treated with bromfenac, pred acetate, ofloxacin, and combigan.The surgeon attributes the event to the implanted iol.The patient will require a pupiloplasty.
 
Event or Problem Description
Additional information was obtained from the surgeon.The patient is high profile and suture was needed to reduce the risk of infection.The patient is now 20/20 unaided, manifest refraction is plano, and inflammation has resolved.

Brand Name
enVista Aspire IOL
Common Device Name
Intraocular Lens
Manufacturer (Section D)
Bausch + Lomb
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
Bausch + Lomb
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 n park place blvd
clearwater, FL 33759
+1(727)724-6600
MDR Report Key21853463
Report Number0001313525-2025-00053
Device Sequence Number15442390
Product Code HQL
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P910056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model NumberEA
Device Catalogue NumberEAU1950
Device Lot Number3Q21111
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer04/18/2025
05/27/2025
08/21/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/15/2025
06/25/2025
09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES96594
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MALYUGIN RING AND CTR; PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale